Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 23, NWS Tampa Bay, FL

June 7, 2017Hillsborough County, Manatee County, Sarasota County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 7, 2017, 10:11 AM EDT for Hillsborough County, Manatee County, Sarasota County, Florida. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2017, 10:11 AM EDT (14:11 UTC)
Expired
Jun 7, 2017, 10:45 AM EDT
In force
34 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hillsborough County, FL, Manatee County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 19 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 10:37 AM EDTTSTM WND GST 525 S Apollo Beach, FLTHE NWS OFFICE MEASURED A WIND GUST OF 45 KNOTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 2.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2017-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2017-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1468 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted.

389 
WUUS52 KTBW 071411
SVRTBW
FLC057-081-115-071445-
/O.NEW.KTBW.SV.W.0023.170607T1411Z-170607T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
1011 AM EDT WED JUN 7 2017

The National Weather Service in Ruskin has issued a

* Severe Thunderstorm Warning for...
  Northern Manatee County in west central Florida...
  Southeastern Hillsborough County in west central Florida...
  Northwestern Sarasota County in west central Florida...

* Until 1045 AM EDT

* At 1011 AM EDT, a severe thunderstorm was located over West
  Bradenton, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Bradenton, Palmetto, Fish Hawk, Anna Maria, Ellenton, Greater Sun
  Center, Memphis, West Samoset, South Bradenton, Ruskin, Parrish,
  West Bradenton, Holmes Beach, Bradenton Beach, Samoset, Fort
  Lonesome, Boyette, Wimauma, Bayshore Gardens and Little Manatee
  River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2737 8267 2753 8277 2785 8223 2762 8208
TIME...MOT...LOC 1411Z 240DEG 49KT 2749 8265 

HAIL...<.75IN
WIND...60MPH
 
$$

TBW
1 follow-up statement
512 
WWUS52 KTBW 071443
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1043 AM EDT WED JUN 7 2017

FLC057-081-115-071453-
/O.EXP.KTBW.SV.W.0023.000000T0000Z-170607T1445Z/
Manatee FL-Hillsborough FL-Sarasota FL-
1043 AM EDT WED JUN 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MANATEE...
SOUTHEASTERN HILLSBOROUGH AND NORTHWESTERN SARASOTA COUNTIES WILL
EXPIRE AT 1045 AM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However, gusty 
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 2737 8267 2753 8277 2785 8223 2762 8208
TIME...MOT...LOC 1443Z 240DEG 49KT 2770 8224 

$$

TBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:30 AM EDT, 41 minutes earlier.

Area forecast discussion, Jun 7, 9:30 AM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
930 AM EDT Wed Jun 7 2017

.UPDATE...
Unusual and complex weather pattern remains in place this morning.
An amplified pattern aloft continues across the country with ridging
over the desert southwest followed by troughing over the eastern half
of the country. This trough extends all the way into the central and
eastern Gulf of Mexico, with several impulses rotating through the
flow. At the surface, the Atlantic ridge axis remains shunted to the
south of the state as a broad area of low pressure and frontal
boundary slowly move across the Florida panhandle. This overall setup
gives us a deep and moist southwesterly flow, as seen on the KTBW
morning sounding.

The forecast for the rest of the day is rather complicated, but in
general is expected to be wet, with multiple rounds of showers and
thunderstorms expected. Currently have a rather strong line of
storms just moving into Pinellas County and the rest of the Tampa Bay
region, extending southwestward into the Gulf waters adjacent to
Sarasota County. This line has so far held together, with wind gusts
upwards of 40 mph already reported. Other locations are seeing
scattered to numerous showers and storms, and actually the southwest
Florida region has remained rain-free since sunrise, but would not
expect this to last. The first several visible images of the morning
have shown a few brief breaks in the cloud cover here and there and
any additional breaks through the day will only help fuel additional
convective activity.

Will most likely end up updating the forecast several times
throughout the day to account for radar trends, and have done so this
morning already once. But, as stated above, expect rain and some
thunder today.

&&

.AVIATION...
A strong line of thunderstorms will affect KTPA, PIE, KSRQ, and
possibly KLAL a bit later, with lowered vis and wind gusts of around
30 knots or so. Otherwise, general MVFR/IFR cigs will persist, with
occasional breaks to VFR possible. Showers and thunderstorms will be
possible throughout the day and will amend as necessary. Winds will
generally be southwesterly with some gustiness.

&&

.MARINE...
Southwest winds to advisory criteria will remain across the Gulf
waters through this afternoon before diminishing for tonight and
through the end of the week. Scattered to numerous showers and
thunderstorms can be expected through Thursday, with elevated winds
and seas at times.

&&

.Preliminary Point Temps/PoPs...
TPA  83  76  85  74 /  80  50  50  20
FMY  84  76  86  75 /  80  60  60  30
GIF  85  73  86  72 /  80  50  60  20
SRQ  82  76  83  74 /  70  50  50  20
BKV  84  72  85  70 /  80  50  50  20
SPG  84  75  84  74 /  80  50  50  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for
     Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
     Coastal Manatee-Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 4 PM EDT this afternoon for
     Coastal waters from Bonita Beach to Englewood FL out
     20 NM-Coastal waters from Englewood to Tarpon Springs
     FL out 20 NM-Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Waters from Bonita Beach
     to Englewood FL out 20 to 60 NM-Waters from Englewood
     to Tarpon Springs FL out 20 to 60 NM-Waters from
     Tarpon Springs to Suwannee River FL out 20 to 60 NM.

&&

UPDATE/AVIATION/MARINE...05/Carlisle
Hazardous weather outlook, Jun 7, 5:12 AM EDT, 4 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
512 AM EDT Wed Jun 7 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-071500-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
512 AM EDT Wed Jun 7 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Rounds of showers and thunderstorms are expected to move ashore
from the Gulf of Mexico throughout the day. The atmosphere will
support a few storms capable of locally damaging winds and
frequent lightning.

...FLOOD IMPACT...
Locally heavy rainfall is expected. The heavy rain will produce
flooding of low lying and poor drainage areas as well as the
ponding of water on roadways. The biggest concern for localized
flooding is down toward the Fort Myers area...where several inches
of rainfall has fallen in recent days and grounds are becoming
saturated.

...RIP CURRENT IMPACT...
High surf and onshore winds will produce an enhanced risk for
stronger and more frequent rip currents along area beaches.

...MARINE IMPACTS...
Wind speeds of around 20 knots and rough seas will create
hazardous boating conditions for small craft operators.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

...THUNDERSTORM IMPACT...
Scattered to numerous thunderstorms are in the forecast each day
through the period. The storms may occur at any time Thursday
through Saturday. The pattern will transition to a more typical
summer forecast from Sunday into next week...with mainly afternoon
and evening thunderstorms. Any thunderstorms will be capable of
gusty winds...locally heavy rainfall...and frequent
lightning...however severe weather is generally not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Mroczka

In the hours before

Special weather statement, Jun 7, 4:45 AM EDT, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
445 AM EDT WED JUN 7 2017

FLZ142-239-242-070915-
Coastal Citrus FL-Inland Citrus FL-Inland Levy FL-
445 AM EDT WED JUN 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CITRUS AND
SOUTHEASTERN LEVY COUNTIES UNTIL 515 AM EDT...

At 445 AM EDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Crystal River Airport, or 10 miles northwest of
Homosassa Springs, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm...in
addition to heavy rainfall and lightning strikes.

Locations impacted include...
Beverly Hills, Homosassa Springs, Crystal River Airport, Black
Diamond, Hernando, Inglis, Citronelle, Crystal Manor, Citrus Springs,
Pine Ridge, Brent Wood, Citrus Hills and Lecanto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2903 8268 2902 8267 2902 8264 2906 8265
      2915 8256 2912 8253 2904 8254 2904 8251
      2905 8248 2891 8236 2882 8271 2891 8278
      2892 8277 2893 8278
TIME...MOT...LOC 0845Z 232DEG 19KT 2889 8270

TBW
Local storm report, Jun 7, 9:03 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
903 AM EDT WED JUN 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     TSTM WND GST     5 SE PINELLAS POINT     27.66N 82.59W
06/07/2017  M41 MPH          GMZ830             FL   BUOY

            MIDDLE TAMPA BAY BUOY GUSTED TO 36 KNOTS

&&

CARLISLE
Special weather statement, Jun 7, 9:08 AM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
908 AM EDT WED JUN 7 2017

FLZ050-151-155-251-255-071345-
Inland Manatee-Coastal Manatee-Coastal Hillsborough-Pinellas-Inland
Hillsborough-
908 AM EDT WED JUN 7 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
MANATEE...PINELLAS AND HILLSBOROUGH COUNTIES...

At 906 AM EDT, strong thunderstorms were moving northeast across the
Tampa Bay area at 35 mph.

Winds up to 40 mph are possible with these storms.

Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Plant City, Temple Terrace,
Seminole, Downtown Saint Petersburg, Fort Desoto Park, Fish Hawk,
Saint Petersburg, Lutz, Brandon, St. Petersburg, St. Pete Beach, Palm
Harbor, Tampa International Airport, East Lake-Orient Park, Egypt
Lake-Leto and Parrish.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2817 8285 2816 8206 2815 8205 2758 8228
      2759 8281 2771 8281 2780 8287
TIME...MOT...LOC 1306Z 209DEG 31KT 2777 8246

TBW
Local storm report, Jun 7, 9:32 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
932 AM EDT WED JUN 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     MARINE TSTM WIND 2 WNW MACDILL AIR FORCE 27.86N 82.55W
06/07/2017  M41 MPH          HILLSBOROUGH       FL   C-MAN STATION

            OLD PORT TAMPA HAD A WIND GUST OF 36 KNOTS.

&&

JHUBBARD
Special weather statement, Jun 7, 9:47 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
947 AM EDT WED JUN 7 2017

FLZ043-050-052-149-151-155-160-248-249-251-255-260-071445-
Inland Manatee-Inland Hernando-Inland Pasco-Coastal Manatee-Coastal
Hillsborough-Sumter-Pinellas-Inland Sarasota-Polk-Coastal
Sarasota-Inland Hillsborough-Coastal Pasco-
947 AM EDT WED JUN 7 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SUMTER...
PASCO...SOUTHEASTERN HERNANDO...MANATEE...PINELLAS...WESTERN POLK...
HILLSBOROUGH AND NORTHWESTERN SARASOTA COUNTIES...

At 946 AM EDT, strong thunderstorms were clustered over University,
or near Lutz, moving northeast at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Tampa, Spring Hill, Clearwater, Lakeland, Largo, Sarasota, Bradenton,
Pinellas Park, Plant City, Winter Haven, Temple Terrace, Bartow,
Seminole, New Port Richey, Auburndale, Zephyrhills, Palmetto, Dade
City, Bushnell and Fort Desoto Park.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2811 8288 2818 8290 2881 8195 2835 8196
      2835 8166 2826 8166 2825 8155 2717 8248
      2764 8283 2772 8281 2786 8291
TIME...MOT...LOC 1346Z 225DEG 48KT 2809 8244

TBW
Local storm report, Jun 7, 9:55 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
955 AM EDT WED JUN 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     MARINE TSTM WIND 3 W FORT DESOTO PARK    27.61N 82.76W
06/07/2017  E48.00 MPH       GMZ853             FL   MESONET

            REPORTED BY WEATHERFLOW SITE AT EGMONT KEY.

0900 AM     MARINE TSTM WIND 4 E DOWNTOWN SAINT PETE 27.77N 82.57W
06/07/2017  E46.00 MPH       GMZ830             FL   MESONET

            REPORTED BY WEATHERFLOW SITE NEAR CUT J IN TAMPA BAY

0908 AM     MARINE TSTM WIND 4 WSW DOWNTOWN SAINT PE 27.74N 82.69W
06/07/2017  E42.00 MPH       PINELLAS           FL   MESONET

            REPORTED BY WEATHERFLOW SITE AT CLAM BAYOU NATURE PARK.

&&

CLOSE

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:45 AM EDTSpecial Weather StatementTBWCitrus30 min
Jun 7, 8:33 AM EDTSpecial Marine WarningTBW87 min
Jun 7, 9:08 AM EDTSpecial Weather StatementTBWHillsborough, Pinellas37 min
Jun 7, 9:47 AM EDTSpecial Weather StatementTBWHillsborough, Manatee, Pasco, Pinellas, Sumter58 min
Jun 7, 9:56 AM EDTSpecial Marine WarningTBW64 min
Jun 7, 10:46 AM EDTSpecial Weather StatementTBWHardee, Hillsborough, Manatee, Polk, Sarasota59 min
Jun 7, 11:45 AM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Highlands, Hillsborough, Lee and 3 more60 min
Jun 7, 11:58 AM EDTSpecial Marine WarningTBW62 min
Jun 7, 12:18 PM EDTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Sarasota42 min
Jun 7, 12:25 PM EDTRiver Flood WarningTBWHillsborough24 hr
Jun 7, 12:40 PM EDTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Lee20 min
Jun 7, 1:00 PM EDTSpecial Marine WarningTBW60 min
Jun 7, 1:05 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Highlands, Lee55 min
Jun 7, 1:07 PM EDTSevere Thunderstorm WarningTBWLee53 min
Jun 7, 2:01 PM EDTAreal Flood AdvisoryTBWLee89 min
Jun 7, 2:01 PM EDTSpecial Marine WarningTBW59 min
Jun 7, 2:16 PM EDTSevere Thunderstorm WarningTBWLee44 min

Nearby

Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.